Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 8, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at May 14, 2015, 2:58 PM MDT for El Paso County, Hudspeth County, Texas; Doña Ana County, Otero County, New Mexico. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2015, 2:58 PM MDT (20:58 UTC)
- Expired
- May 14, 2015, 4:00 PM MDT
- In force
- 62 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
Counties Doña Ana County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 34 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 3:05 PM MDT | TSTM WND GST 60 | 4 Wnw Santa Teresa, NM | |
| May 14, 3:19 PM MDT | TSTM WND GST 51 | Kelp, TX | |
| May 14, 3:20 PM MDT | TSTM WND GST 55 | 8 Ne El Paso, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 1:08 PM MDT | Severe Thunderstorm Watch | SPC | 112 days |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2496 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367
WUUS54 KEPZ 142058
SVREPZ
NMC013-035-TXC141-229-142200-
/O.NEW.KEPZ.SV.W.0008.150514T2058Z-150514T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
258 PM MDT THU MAY 14 2015
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
SOUTHWESTERN OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...
EL PASO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 400 PM MDT
* AT 247 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
MCGREGOR RANGE BASE...
MISSION VALLEY...
EAST EL PASO...
NORTHEAST EL PASO...
WEST EL PASO...
SUNLAND PARK...
CHAPARRAL...
ANTHONY...
HORIZON CITY...
FABENS...
COLONIA DEL PASO...
LAKE WAY ESTATES...
FRANKLIN MOUNTAINS STATE PARK...
HUECO TANKS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
THIS STORM IS LIKELY TO PRODUCE SUDDEN DAMAGING WIND GUSTS OVER A
HIGHLY LOCALIZED AREA...WITH LITTLE OR NO RAINFALL REACHING THE
GROUND. AREAS OF BLOWING DUST ARE ALSO LIKELY.
&&
LAT...LON 3147 10623 3153 10625 3156 10629 3168 10635
3174 10641 3176 10646 3174 10649 3178 10653
3178 10672 3195 10695 3237 10634 3204 10587
3145 10618
TIME...MOT...LOC 2057Z 349DEG 46KT 3179 10640 3184 10694
$$
ROGASH1 follow-up statement
809
WWUS54 KEPZ 142129
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
329 PM MDT THU MAY 14 2015
NMC013-035-TXC141-229-142200-
/O.CON.KEPZ.SV.W.0008.000000T0000Z-150514T2200Z/
EL PASO TX-HUDSPETH TX-OTERO NM-DONA ANA NM-
329 PM MDT THU MAY 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DONA ANA...SOUTHWESTERN OTERO...EXTREME NORTHWESTERN HUDSPETH AND EL
PASO COUNTIES UNTIL 400 PM MDT...
AT 325 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE MOVING INTO THE CITY OF EL PASO
AND SURROUNDING AREAS. WINDS GUSTS FROM 50 TO 60 MPH HAVE BEEN
MEASURED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MCGREGOR RANGE BASE...
MISSION VALLEY...
EAST EL PASO...
NORTHEAST EL PASO...
WEST EL PASO...
SUNLAND PARK...
CHAPARRAL...
ANTHONY...
HORIZON CITY...
FABENS...
COLONIA DEL PASO...
LAKE WAY ESTATES...
FRANKLIN MOUNTAINS STATE PARK...
HUECO TANKS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
THIS STORM IS LIKELY TO PRODUCE SUDDEN DAMAGING WIND GUSTS OVER A
HIGHLY LOCALIZED AREA...WITH LITTLE OR NO RAINFALL REACHING THE
GROUND. AREAS OF BLOWING DUST ARE ALSO LIKELY.
&&
LAT...LON 3147 10623 3153 10625 3156 10629 3168 10635
3174 10641 3176 10646 3174 10649 3178 10653
3178 10672 3195 10695 3237 10634 3204 10587
3145 10618
TIME...MOT...LOC 2127Z 349DEG 46KT 3141 10632 3146 10685
$$
ROGASHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:43 PM MDT, 15 minutes earlier.
Area forecast discussion, May 14, 2:43 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
243 PM MDT THU MAY 14 2015
.SYNOPSIS...
A SERIES OF LOW PRESSURE SYSTEMS ALOFT FROM THE PACIFIC WILL
CONTINUE TO MOVE INTO THE SOUTHWESTERN UNITED STATES THROUGH
SATURDAY AND AGAIN AROUND THE MIDDLE PART OF NEXT WEEK. THIS WILL
BRING SOME UNSETTLED CONDITIONS OF PARTLY CLOUDY SKIES...GUSTY WEST
WINDS MAINLY DURING THE AFTERNOON AND EVENING HOURS. EVEN SLIGHT
CHANCES FOR SPOTTY ISOLATED LIGHT RAIN SHOWERS AND THUNDERSTORMS
ARE POSSIBLE THROUGH SATURDAY. NO WIDESPREAD COVERAGE IS EXPECTED.
THERE SHOULD BE A BREAK IN THE WEATHER SUNDAY WITH DRIER
CONDITIONS AND LIGHTER WINDS AS A WEAK HIGH PRESSURE RIDGE MOVES
OVER THE BORDERLAND. THEN BY LATER MONDAY AND TUESDAY... A RETURN
OF GULF OF MEXICO MOISTURE IS FORECAST WHICH MAY BRING BACK STORM
CHANCES FOR OUR AREA MAINLY EAST OF THE RIO GRANDE.
&&
.DISCUSSION...
OUR "UNUSUAL" SPRING WEATHER PATTERN APPEARS FOR NOW TO BE
STICKING AROUND INTO THIS WEEKEND AND EVEN INTO THE MIDDLE OF NEXT
WEEK. MODELS CONTINUE TO KEY IN ON AT LEAST THREE MORE UPPER LEVEL
TROUGHS FROM THE PACIFIC WEST NORTHWEST MOVING THROUGH THE
BORDERLAND NEXT SATURDAY...TUESDAY...AND THURSDAY. THESE SYSTEMS
HAVE SPOTTY MOISTURE ASSOCIATED WITH THEM AND ALSO THE
CHARACTERISTIC SPRINGTIME GUSTY WINDS BUT WITHOUT THE WIDESPREAD
DUST (AND NO COMPLAINTS). WE ARE IN EL NINO CONDITIONS (AND
FORECAST TO REMAIN SOL THROUGH THE WEST OF THE YEAR) BUT IT IS NOT
A CLASSIC SET UP AND INSTEAD OF GETTING THE SUBTROPICAL SYSTEMS
DIRECTLY FROM THE WESTERN PACIFIC THE PERSISTENT UPPER LEVEL
BLOCKING RIDGE OFF THE PACIFIC COAST OF THE UNITED STATES IS
DEFLECTING THE PATTERN AND THE SYSTEMS COME WITH ONLY SPOTTY
MOISTURE AND OR TAP INTO SOME GULF MOISTURE WHICH STAYS MAINLY TO
OUR EAST. A NICER EXCEPTION WAS THE WIDESPREAD EVENT LAST TUESDAY
AND AS WE HEAD INTO THE WEEKEND ANY MOISTURE CHANCES SHOULD BE
SLIGHT AND SPOTTY WITH PROBABLY THE L;EAT FAVORED AREA BEING THE
RIO GRANDE RIVER VALLEY AND THE WESTERN AND EAST FRINGES AND
HIGHER TERRAIN HAVING THE BETTER CHANCES. THESE SYSTEMS WILL ALSO
PRODUCE GUSTY WEST WINDS MAINLY P.M. HOURS BUT WITH CLOUD COVER
(MIXING COMPLICATIONS) THE MAGNITUDE AND EXTENT OF THE WINDS WILL
BE LIMITED AS WITNESSED TODAY WITH THE WIND ADVISORY CONFINED TO
THE SOUTHWEST CORNER OF SOUTHERN NEW MEXICO.
HAVE ISSUED A WIND ADVISORY AGAIN FOR FRIDAY MAINLY WEST SOUTHWEST
NEW MEXICO WEST OF THE RIO GRANDE FOR WINDS OF AT LEAST 30 MPH.
THE UPPER TROUGH AND ASSOCIATED PACIFIC FRONTAL SYSTEM WILL MOVE
THROUGH OUR AREA ON SATURDAY (DROPPING MAX TEMPS IN THE LOWLAND TO
THE MID/UPPER 70S) WITH MORE WIND AND SPOTTY SHOWERS (MAINLY
NORTHERN HALF OF THE CWA). A BRIEF SHORT WAVE RIDGE IS FORECAST
FOR SUNDAY WHICH MEANS DRIER WARMER AND LESS WINDS.
GETS MOREL INTERESTING LATER MONDAY AFTN/EVENING INTO TUESDAY
WITH A GULF SURGE FORECAST INTO HE EASTERN PART OF THE CWA AHEAD
OF THE NEXT WESTERN TROUGH ALOFT. THIS SETS UP A CLASSICAL DRY LINE
INTRUSION WEST INTO OUR CWA EAST OF THE RIO GRANDE FROM ABOUT 21Z
MONDAY TO 09Z TUESDAY WITH GREATER POPS FOR SHOWERS AND EVEN STRONG
TO ISOLD SEVERE TSTMS BUT AGAIN EAST OF A ALM-ELP LINE WOULD BE
PREFERRED AT THIS TIME. THIS SURGE AT THIS TIME IS FORECAST TO BE
SHORT LIVED WITH THE DRIER WESTERLIES SCOURING IT OUT BY MONDAY
MIDDAY AT LATEST. AND AT THIS TIME...A THIRD TROUGH ALOFT IS
FORECAST TO ZIP TROUGH THE CWA NEXT THURS WITH LESS IMPACT (MAINLY
WIND) AND MOISTURE STAYING MUCH FARTHER EAST.
&&
.AVIATION...VALID 15/00Z-16/00Z...
STRONG SW FLOW CONTINUE THRU PD. P6SM FEW-SCT100-120 SCT-BKN200-250
THRU 08Z. AFT 08Z SCT-BKN050-070 BKN200 WITH ISOLD -TSRA BKN040CB
POSSIBLE THRU 18Z MAINLY WEST OF I-25 AND MOUNTAINS. AFT 18Z
SCT-BKN070-090 BKN200 WITH ISOLD TO WDLY SCT -TSRA BKN040-060CB FAR
WEST AND NORTH. WINDS WILL BE GUSTY FROM SW AT 15-25G35KTS THRU 03Z
AND AFT 15Z BUT DECREASING TO AROUND 10KTS FROM 03Z-15Z.
&&
.FIRE WEATHER...
AN ACTIVE SOUTHWESTERLY FLOW PATTERN WILL KEEP BREEZY TO WINDY
CONDITIONS ACROSS THE REGION WITH GENERALLY ISOLATED SHOWERS AND
THUNDERSTORMS THROUGH SATURDAY ACROSS THE NORTH AND WEST. STRONG
SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE ON
FRIDAY AND 15 TO 25 MPH SATURDAY. RELATIVE HUMIDITIES SHOULD REMAIN
ABOVE 15 PERCENT THROUGH THIS TIME BUT COULD SEE LOCALIZED CRITICAL
CONDITIONS. DRY AND SEASONABLE CONDITIONS WILL RETURN BY MONDAY WITH
HIGHS IN THE MID 80S TO AROUND 90. OCCASIONAL BREEZY CONDITIONS WILL
CONTINUE INTO NEXT WEEK AS WELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 63 85 61 77 55 / 10 0 0 0 0
SIERRA BLANCA 58 84 57 76 50 / 10 0 10 0 0
LAS CRUCES 55 79 51 74 45 / 10 0 0 0 0
ALAMOGORDO 55 79 54 74 47 / 10 10 10 0 0
CLOUDCROFT 40 56 39 50 37 / 10 20 20 10 0
TRUTH OR CONSEQUENCES 54 75 49 72 45 / 10 10 10 10 0
SILVER CITY 45 68 42 62 40 / 20 20 20 20 0
DEMING 52 80 48 74 43 / 20 0 0 0 0
LORDSBURG 50 77 44 71 43 / 10 10 20 10 0
WEST EL PASO METRO 62 84 60 77 54 / 0 0 0 0 0
DELL CITY 54 85 56 77 47 / 10 0 20 0 0
FORT HANCOCK 60 89 60 81 52 / 10 0 0 0 0
LOMA LINDA 56 78 56 70 51 / 10 0 0 0 0
FABENS 59 86 59 78 51 / 10 0 0 0 0
SANTA TERESA 58 83 55 76 49 / 0 0 0 0 0
WHITE SANDS HQ 59 79 57 73 51 / 0 0 0 0 0
JORNADA RANGE 51 79 49 73 42 / 0 0 0 0 0
HATCH 54 78 49 74 44 / 0 0 0 0 0
COLUMBUS 56 79 53 74 49 / 10 0 0 0 0
OROGRANDE 59 80 57 74 50 / 10 0 0 0 0
MAYHILL 47 65 46 59 41 / 10 20 20 10 0
MESCALERO 43 65 42 59 38 / 10 20 20 10 0
TIMBERON 44 66 44 58 41 / 10 20 20 10 0
WINSTON 43 66 40 63 37 / 20 20 20 20 0
HILLSBORO 48 74 45 70 41 / 10 10 20 10 0
SPACEPORT 50 77 46 73 42 / 0 10 0 10 0
LAKE ROBERTS 44 66 41 61 37 / 20 20 20 20 0
HURLEY 45 70 42 65 40 / 20 10 20 10 0
CLIFF 48 73 42 69 39 / 10 20 20 20 0
MULE CREEK 38 69 35 65 33 / 10 20 20 30 0
FAYWOOD 47 72 44 67 41 / 20 10 20 10 0
ANIMAS 51 77 45 73 45 / 10 10 10 10 0
HACHITA 50 78 46 74 43 / 10 10 0 10 0
ANTELOPE WELLS 51 78 46 74 43 / 10 10 0 0 0
CLOVERDALE 48 73 43 70 43 / 10 10 10 10 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR NMZ404>407.
WIND ADVISORY FROM 2 PM TO 9 PM MDT FRIDAY FOR NMZ403>407-410-
411.
TX...NONE.
&&
20/26 NOVLAN / GRZYWACZThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:45 PM MDT | Special Weather Statement | EPZ | Hudspeth | 60 min |
| May 14, 3:58 PM MDT | Special Weather Statement | EPZ | El Paso | 62 min |
| May 14, 3:59 PM MDT | Special Weather Statement | EPZ | El Paso | 61 min |
| May 14, 1:18 PM MDT | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Sierra | 32 hr |
| May 14, 3:20 PM MDT | Special Weather Statement | EPZ | Doña Ana | 70 min |
| May 14, 3:51 PM MDT | Special Weather Statement | EPZ | Luna | 24 min |
| May 14, 4:43 PM MDT | Special Weather Statement | EPZ | Doña Ana | 92 min |
| May 14, 5:45 PM MDT | Special Weather Statement | EPZ | Otero | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.